PDA

View Full Version : Low Potassium



kbergin16
10-29-2006, 07:17 PM
I was just wondering if anyone's tests came back saying they had low potassium. I'm going to the doctor in a week but just wondering if anyone experienced this. Mine was kind of low- 3.4. Thanks!!

lupusgirlstefanie
10-29-2006, 08:40 PM
yup I've been there! Except mine didn't show up in a test, I was sitting at home with my boyfriend and I had been feeling extra bad very dizzy and nauseated.

So after almost passing out my boyfriend rushed me to the hospital and they found my potassium leval at 1.0 so I had to get it through IV which I don't recommend it burned like liquid fire.

Make sure that whatever suppliments or pills the doc gives you for it take it religously cause you don't want to have to get it IV.

take care

SoleSinger
10-29-2006, 09:32 PM
Yeah, my potassium is always out of whack!

val
10-30-2006, 01:51 AM
Yep I have had this too. Do you take water tablets? Bendrofluazide can cause it.
Val

Vera-Borges
12-09-2006, 05:56 AM
Yes I have had a few times low potassium, and once had to receive potassium 'intra-veins' (grrr my english sucks).

One of the symptoms that warn me about low potassium is a kind of pain in leg muscles. If I eat many bananas for a few days (high potassium) it usually gets better.

IloveHistory
12-20-2006, 04:24 PM
Hi!

Yes, I almost always have very low Potassium (and I eat stacks of bananas!), Sodium and Phosphatase!

Recently, I was in Hospital with Dysentery, among other things, and my Potassium levels were practically non-existent! :( There was almost no Potassium in my body and the doctors were horrified! I also had to receive it intra-venously, which is awful! :(

Keep well!

kmstrayer
01-09-2007, 10:21 PM
Are there any good potassium supplements to take?

christina
01-13-2007, 11:50 PM
i'm not sure what the exact numbers were, but my doc said mine was too low also. He told me to eat more bannanas and tomatoes. by my next visit they were fine again. i also was having a lot of leg cramps and pains during that time.

val
01-14-2007, 01:30 PM
Slow release Potassium (Slow K) is giving in UK. Prescription drug
Love Val

SoleSinger
01-14-2007, 06:34 PM
I'm on Klor-Con They are big, but they are nicer to your stomach than the big white ones are... They are BRIGHT yellow!

Betty
01-20-2007, 03:28 PM
My potassiun bounces all over the place. It doesn't seem to matter how many vitamines I take but the Ensure shakes seem to help bring it up a little.

ButterflyRN
01-20-2007, 06:18 PM
My potassium is low too. My kidneys don't hold potassium or magnesium anymore. I'm no replacement therapy for the rest of my life! I feel for anyone that has to take potassium! I swear it makes me gag every day that when I swallow each pill (2). The pills are huge!

Gerri
01-21-2007, 02:01 AM
My Potassium always runs at a low normal. Last few surgeries, I had to have extra Potassium given to me. It seems intravenous fluids given during surgery brought my low Potassium, even lower.